Hail, Montgomery
- When
- October 24, 1:47 PM CST
- Where
- Montgomery County, 0.55 mi NW of Albert
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.375, -93.878
Hail fell at the Albert Pike Recreation Area.
An upper level low approached from the west on the 24th. Ahead of the low, warm, moist air from the Gulf of Mexico had invaded Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An upper level low approached from the west on the 24th. Ahead of the low, warm, moist air from the Gulf of Mexico had invaded Arkansas. When the low pressure encountered the warmth and moisture, thunderstorms erupted and some of the storms became severe. Isolated storms redeveloped in the southern part of the state early on the morning of the 25th. A cold front swept through Arkansas on the 26th. Much drier air moved into the state behind the front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 24, 10:26 AM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1126 AM CDT SUN OCT 24 2010 .UPDATE... A BIT OF A DIFFICULT FCST THIS AFTERNOON AS LOW...MID...AND HIGH CLOUDS ARE PREVENTING MUCH IN THE WAY OF INSOLATION AND SUBSEQUENT DESTABILIZATION. THAT SAID...IT MAY NOT TAKE SUBSTANTIAL HEATING TO DEVELOP MODEST INSTABILITY AS MID LVL COOLING OVERSPREADS THE STATE LATE THIS AFTERNOON WHILE AT THE SAME TIME SFC DEWPTS SURGE TOWARD 70F. ATTM...IT APPEARS THE BEST THREAT FOR SVR WX WILL BE OVER SRN AR...THOUGH AN ISOLATED SVR STORM CANNOT BE RULED OUT OVER CEN AND NRN AR. UPWARD VERTICAL MOTION AHEAD OF A CYCLONICALLY CURVED JET STREAK IS CONTINUING TO IMPACT MAINLY SERN PARTS OF THE CWA WITH SHOWERS AND A FEW THUNDERSTORMS SEEN IN THESE AREAS. A MORE SUBSTANTIAL SHRTWV WILL DIG TOWARD THE STATE LATE THIS AFTERNOON. THIS SHRTWV SHOULD FIRE STORMS LATE THIS AFTERNOON IN A CORRIDOR OF 1000-2000 J/KG MLCAPE. THE MOST LIKELY LOCATION FOR THIS INITIATION WILL BE FROM ARKADELPHIA SWWD. LACK OF WELL DEFINED LOW LVL FOCUS/FORCING MECHANISM MAY RESULT IN DISCRETE OR QUASI-DISCRETE STORM MODE INITIALLY BEFORE STRONGER UPR FORCING PROVIDES IMPETUS FOR STORMS TO CONGEAL INTO AN MCS THAT WOULD MOVE THROUGH SRN AR AND NRN LA THIS EVE. DEPENDING ON INITIATION AND STORM MODE...A SMALL WINDOW OF A CONDITIONAL TORNADO THREAT MAY DEVELOP FROM ABOUT 5-9PM THIS EVE IN SRN AR AS INCREASING SYNOPTIC SCALE ASCENT COMBINES WITH BACKING OF SFC WINDS AND NOCTURNAL ENHANCEMENT OF THE LLJ DUE TO INITIAL DECOUPLING. AFTER ABOUT 9PM CDT...WITH THE PBL MOSTLY DECOUPLED... SBCIN WILL RAPIDLY INCREASE AND ALL INSTABILITY WILL QUICKLY BECOME ELEVATED...DECREASING ANY TORNADO THREAT. ANY SVR WX SHOULD BE ON THE WANE BY MIDNIGHT WITH LINGERING SHOWERS OUT OF THE CWA BY DAYBREAK MON. WILL BE REDUCING HIGH TEMPS A BIT TODAY IN PARTS OF W CEN AND NRN AR AS LOW STRATUS IS SHOWING LITTLE SIGN OF BREAKING UP. UPDATED GRIDS/ZONES WILL BE OUT SOON. && .PREV DISCUSSION... /ISSUED 628 AM CDT SUN OCT 24 2010/ AVIATION... SEVERAL WAVES WILL MOVE ACROSS THE STATE IN THE NEXT 24 HOURS...AND TIMING WILL BE AN ISSUE. FIRST WAVE CURRENTLY MOVING EAST WILL KEEP VCSH AT THE SOUTHERN SITES THROUGH MID MORNING. STRATUS HAS BEEN MOVING EAST THROUGH THE NIGHT...AND WILL KEEP TEMPO GROUPS FOR IFR CONDITIONS THROUGH 15Z...BEFORE GUSTY SOUTH WINDS HELP LIFT THE CLOUDS. ANOTHER WAVE WILL MOVE THROUGH DURING THE AFTERNOON. HAVE TRIED TO TIME THIS WAVE...AND HAVE VCTS AND TEMPO GROUPS FOR TSRA. AT KPBF AND KLLQ...HAVE TSRA PREVAILING AS MOST ENERGY WILL BE ACROSS THIS AREA. PREV DISCUSSION... /ISSUED 316 AM CDT SUN OCT 24 2010/ SHORT TERM...TODAY THROUGH WEDNESDAY EARLY THIS MORNING...WATER VAPOR IMAGERY SHOWS A CLEARLY DEFINED UPPER TROUGH CURRENTLY COMING OFF THE SOUTHERN ROCKIES IN THE VICINITY OF EASTERN NEW MEXICO AND FAR WEST TEXAS. THIS SYSTEM IS GOING TO COME INTO PLAY IN OUR AREA THIS AFTERNOON AND EVENING. AT THE SURFACE...HIGH PRESSURE WAS OVER THE SOUTHEAST CONUS... WHILE LOW PRESSURE CONTINUED TO DEVELOP OUT IN THE PLAINS. THE CLOSE PROXIMITY OF THESE TWO SYSTEMS WILL ALLOW FOR GUSTY WINDS OVER THE AREA TODAY...SO HAVE ONCE AGAIN GONE WITH A LAKE WIND ADVISORY FOR THE ENTIRE FORECAST AREA. THIS WILL LIKELY BE NEEDED AGAIN ON MONDAY...AS WINDS WILL BE A LITTLE STRONGER. AREA WILL BE DEALING WITH TWO SYSTEMS TODAY. THE FIRST AND WEAKER ONE WILL BE COMING UP FROM NORTHEAST TEXAS LATER THIS MORNING. RADAR RETURNS AND SATELLITE IMAGERY SHOW CONVECTION DEVELOPING INVOF NORTHEAST TEXAS AND WESTERN LOUISIANA. AS THE SYSTEM MOVES NORTHEAST...ADDITIONAL SHOWERS AND STORMS WILL DEVELOP AND MOVE THROUGH SOUTHEAST ARKANSAS. THE SECOND AND MORE POTENT SYSTEM WILL MOVE EAST FROM THE ROCKIES THIS MORNING AND INTO EAST TEXAS BY THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST ARKANSAS AND SPREAD NORTHEAST DURING THE EVENING HOURS. SOME STORMS COULD BE SEVERE. HAIL AND WINDS WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS. WITH INCREASING LOW LEVEL SHEAR... CAN/T RULE OUT A TORNADO. THE BIG LIMITING FACTOR WILL BE IF THE AREA CAN SUFFICIENTLY DESTABILIZE...GIVEN EXPECTED CLOUD COVER... AND HOW MUCH THE EARLIER SYSTEM WORKED OVER THE AIRMASS. THE UPPER TROUGH WILL PUSH THROUGH LATE TONIGHT...GIVING THE REMAINING MOISTURE/PRECIP A SHOVE OFF TO THE EAST. ANY LINGERING RAIN WILL BE ENDING BY EARLY MONDAY MORNING. A STRONGER UPPER TROUGH ASSOCIATED WITH AN UPPER LOW DIVING SOUTHEAST INTO THE DAKOTAS FROM CANADA WILL BE ENOUGH TO SEND A COLD FRONT OUT IN THE PLAINS INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT AND INTO TUESDAY... AS THE FRONT AND UPPER TROUGH PASS ACROSS THE AREA. HOWEVER... MOISTURE RETURN AHEAD OF THE FRONT IS A BIG QUESTION MARK...AND AS SUCH...DON/T EXPECT WIDESPREAD PRECIP WITH IT. SLIGHTLY COOLER AIR WILL FOLLOW THE FRONT. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NORTHWEST FLOW AND HIGH PRESSURE WILL BRING COOLER AND DRIER CONDITIONS TO THE STATE. AS THE SURFACE HIGH MOVES SOUTHEAST LATE IN THE WEEK...TEMPERATURES WILL BEGIN A WARMING TREND...BUT THE UPPER RIDGE SHOULD KEEP CONDITIONS DRY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 78 60 80 60 / 30 50 10 30 CAMDEN AR 86 63 83 69 / 50 60 10 30 HARRISON AR 76 57 78 55 / 20 30 10 40 HOT SPRINGS AR 81 62 79 63 / 50 50 10 30 LITTLE ROCK AR 83 63 81 68 / 50 60 10 30 MONTICELLO AR 84 65 86 72 / 50 70 10 30 MOUNT IDA AR 80 60 79 60 / 40 50 10 30 MOUNTAIN HOME AR 79 57 81 57 / 30 40 10 40 NEWPORT AR 81 63 81 63 / 40 60 10 30 PINE BLUFF AR 82 62 83 69 / 60 70 10 30 RUSSELLVILLE AR 80 59 80 58 / 40 40 10 30 SEARCY AR 80 58 81 62 / 40 60 10 30 STUTTGART AR 82 63 83 67 / 50 70 10 30 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && UPDATE...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN OCT 24 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE STORM SYSTEM OVER THE SOUTHERN PLAINS WILL SEND SEVERAL WAVES OF LOW PRESSURE INTO ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE STATE THIS MORNING...AS THE FIRST WAVE MOVES THROUGH. A SECOND...STRONGER WAVE WILL MOVE ACROSS THE STATE THIS AFTERNOON...AND INTERACT WITH THE HEATING OF THE DAY. SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY ACROSS THE SOUTHEAST HALF OF THE STATE. THIS AREA...OR SOUTH AND EAST OF A LINE FROM MOUNTAIN HOME...TO LITTLE ROCK...TO ARKADELPHIA...HAS THE BEST CHANCE FOR SEVERE WEATHER DURING THE AFTERNOON INTO THE EVENING HOURS. THE MAIN CONCERNS WILL LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT...AS WINDS ABOVE THE SURFACE WILL BE TURNING WITH HEIGHT. BREEZY WINDS WILL ALSO BE POSSIBLE TODAY...AS SOUTH WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...WILL OCCUR. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A BREAK IN THE RAIN CHANCES DURING THE DAY MONDAY...AS THE MAIN PART OF THE SYSTEM MOVES EAST. HOWEVER...THE COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE THROUGH ARKANSAS LATE MONDAY NIGHT INTO TUESDAY...BRINGING SHOWER AND THUNDERSTORM CHANCES BACK TO THE STATE. DRY WEATHER WILL FOLLOW THIS FRONT...ALONG WITH MUCH COOLER TEMPERATURES...FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST HALF OF THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The Western Arkansas radar (KSRX), 111 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
21 hail, 16 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.
Hail fell at the Albert Pike Recreation Area.
Hail from quarter size to golf ball size fell.
Hail fell at the Crystal Recreation Area.
Hail fell at the Brady Mountain Recreation Area.
Hail from quarter size to golf ball size fell in Hot Springs.
Several trees were blown down. One of the trees landed on a house.
A weak tornado knocked down a few trees, tore large limbs off a number of trees, and tore part of the roof off a barn.
Hail fell on Shackleford Rd. in Little Rock.
Hail fell on Shackleford Rd. in Little Rock.
A tree blew down on a house, a number of large limbs were blown down, and shingles were removed from some residences. Most of the damage occurred on Geyer Springs Rd. between Doyle Springs Rd. and Hilaro Springs Rd., and on Bruno Rd.
A tree was blown down on Colonel Glenn Rd. in Little Rock.
Trees were blown down in the area of Chicot Elementary School in Little Rock.
Trees were blown down near Southwest Hospital in Little Rock.
A tree split and fell on a house.
Thunderstorm winds knocked down live power lines onto a car on South University Ave. There were no injuries.
A large tree fell onto the fence at the Arkansas Governor's Mansion. The tree also blocked Spring St., broke a light pole, and uprooted a sidewalk.
About a mile southwest of Adams Field, the roof and a canopy were blown off an industrial building. The roof took down power lines and power poles, while the canopy fell on two cars.
Hail fell at 7th and Gaines in downtown Little Rock.
Hail fell at 7th and Gaines in downtown Little Rock.
A road sign was bent over on Interstate 30.
Several trees were blown down along Arkansas Highway 8. One of the trees fell on a power line.
A tree was blown down in Pace City.
A tree was blown down in Pace City.
A tree was blown down on U.S. Highway 63 near Hazen.
Lightning knocked out 28 phones at the Delta Memorial Hospital in Dumas.
A 62 mph wind gust was measured on Gaither Mountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259027, 259029, 259031, 259034, 259037, 259038, 259039, 259041, 259042, 259045, 258293, 259046, 259048, 258294, 259051, 259054, 259056, 260647, 260648, 260646, 258295, 259058, 259059, 259068, 259076, 259080, 259077, 259060, 259062, 259078, 259079, 259081, 259064, 259069, 259071, 259072, 263498, 259083, 259084.